MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 DXTEND SCREW LOCK D4.5X30MM; DELTA XTEND IMPLANTS : SCREWS

DEPUY IRELAND - 9616671 DXTEND SCREW LOCK D4.5X30MM; DELTA XTEND IMPLANTS : SCREWS
Catalog Number 130790030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the screw tip broke off during implantation.Screw remained implanted.The procedure was successfully completed but it was unknown if there was a surgical delay.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.What was the screw anchoring? baseplate.B.What was the indication of the procedure? oa.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: screw tip broke off during implantation.Screw remained implanted the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The photo investigation revealed that dxtend screw lock d4.5x30mm has the body fractured, however with no x-rays provided its not possible to confirm if the fracture fragments remained in the patient.A manufacturing record evaluation was performed for the finished device product description: dxtend screw lock d4.5x30mm product code: 130790030 lot number: 5699309 and no non-conformances or manufacturing irregularities were identified.Although a definitive cause for the implant (screw) fracture is not established, there are many factors that could have contributed to this type of damage, including the possibility of an off-axis assembly or by loosing contact of the screwdriver's tip with the fines of the screw potentially resulting in uneven torque application if protective sleeve is not used, as per delta xtend¿ reverse shoulder system surgical technique care notes (pages 19-23).Therefore, with information provided the mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during surgical process.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the dxtend screw lock d4.5x30mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: dxtend screw lock d4.5x30mm product code: 130790030 lot number: 5699309 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: dxtend screw lock d4.5x30mm product code: 130790030 lot number: 5699309 and no non-conformances or manufacturing irregularities were identified.

Brand Name
DXTEND SCREW LOCK D4.5X30MM
Common Device Name
DELTA XTEND IMPLANTS : SCREWS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22199460
Report Number1818910-2025-09652
Device Sequence Number6682394
Product Code HSD
UDI-Device Identifier10603295027843
UDI-Public(01)10603295027843(17)290228(10)5699309
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130790030
Device Lot Number5699309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/23/2025
07/01/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/24/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown